In response to the many inquiries we are receiving about tinnitus and possible connections to the coronavirus and vaccines, please note the following:
- If you contracted the coronavirus and it caused tinnitus or caused existing tinnitus to become louder, seek medical assistance to assess possible causes and treatment options.
- If you received a coronavirus vaccine and your tinnitus became louder, report the side effect to the FDA/CDC’s Vaccine Adverse Event Reporting System by using the following link: https://vaers.hhs.gov/reportevent.html
- Side effects can also be reported to VAERS by calling 1-800-822-7967.
- The CDC also has a smartphone app called v-safe, the after vaccination health checker, to report side effects, which can be registered for using the following link: https://www.cdc.gov/coronavirus/2019-ncov/vaccines/safety/vsafe.html
- If you’re experiencing heightened distress, including anxiety, depression, and/or insomnia, or thoughts of suicide, call 911 immediately or the Suicide Prevention Lifeline at 1-800-273-8255.
At present, none of the available coronavirus vaccines include information on tinnitus as a side effect. It is only through the reporting of side effects that adjustments are made in the list of common or rare side effects, so please report any adverse events that occur after vaccination.
To learn more about common coronavirus vaccine side effects, download the CDC’s pdf here.